Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD-4 count
May 5, 2013

Dear Dr. Holodniy,

I was recently diagnosed positive for HIV/AIDS. I have several questions that might seem silly, but I am scared and certainly don't want to die anytime soon. My CD-4 count is very low (60) and my viral load is sky high (over a million). I know those are terrible numbers and classify me as having AIDS. However, all my organ functions are great. I am a little fatigued but feel pretty good otherwise. My doctor is suggesting I start taking Stribild. He said it could greatly reduce the viral load and increase my cd-4 count. As a precaution, he precribed Bactrim to ward off any opportunistic condition associated with HIV/AIDS. Is it possible for my viral load to drop and my CD-4 count to rise? Will I always have the same T-cell count? Should I be worried that I might not make it much longer?

Thank you, C

Response from Dr. Holodniy

Your doctor has suggested and prescribed all the correct things. And yes, after a few weeks to months, your viral load will be undetectable and your CD4 count will have dramatically increased. Your prognosis is excellent if you continue your HIV meds. I would suggest getting a resistance test to make sure your virus is not resistant to any of the HIV meds you will be taking.



Previous
Hepatitis B titer
Next
do i have hepatitis b

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement